Alert archive / Arkansas / Flash Flood Warnings in 2018

Flash Flood Warning 64, NWS Little Rock, AR

May 25, 2018Conway County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 25, 2018, 9:12 PM CDT for Conway County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2018, 9:12 PM CDT (02:12 UTC)
Expired
May 25, 2018, 11:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Conway County, AR

The radar

The Little Rock radar (KLZK), 67 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1246 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

582 
WGUS54 KLZK 260212
FFWLZK
ARC029-260445-
/O.NEW.KLZK.FF.W.0064.180526T0212Z-180526T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
912 PM CDT FRI MAY 25 2018

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Northeastern Conway County in central Arkansas...

* Until 1145 PM CDT.

* At 910 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain from Cleveland and Center Ridge to St. Vincent and 
  Solgohachia. Radar estimated more than two inches of rain in 
  places. Given additional heavy rain, flash flooding is likely to 
  occur. While rain will likely end before the warning expires, it 
  will take awhile for any high water to runoff.

* Some locations that will experience flooding include...
  Bethlehem...                      Lanty...
  Cleveland...                      St. Vincent...
  Catholic Point...                 Blick...
  Springfield...                    Middleton...
  Solgohachia...                    Hattieville...
  Birdtown...                       Austin in Conway County...
  Wonderview...                     Center Ridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 3544 9251 3523 9257 3527 9279 3545 9270

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:25 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 25, 6:25 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Little Rock AR
625 PM CDT Fri May 25 2018

.UPDATE...

Updated to include 00z aviation discussion below.

&&

.AVIATION...

VFR conditions and light winds are expected through the period.
Some patchy fog is possible by daybreak in areas that received
rainfall today but coverage shouldn't be too widespread.
Otherwise, terminals could briefly be impacted by isolated TS
activity through the evening hours and again on Saturday.

&&

.PREV DISCUSSION...(ISSUED 249 PM CDT Fri May 25 2018)
SHORT TERM...Tonight Through Sunday
Data from KLZK radar indicate scattered, single convective cells
affecting central and eastern sections of the forecast area,
moving slowly eastward. A weak mid level disturbance moving over
northwest sections of the state appears to be aiding this
activity. Overall intensity of convection has decreased since
initial development. Output from CAM type guidance suggests most
of this activity will clear the forecast area by early evening,
although lingering instability will support isolated activity
overnight.

A decrease in overall coverage of diurnally supported convection
is expected during the rest of the forecast area. Mid level
heights are expected to slowly increase during the rest of the
period, especially across western sections.

Slightly above normal temperatures will prevail during this
period.

LONG TERM...Sunday Night Through Friday
Long term begins with Arkansas on the eastern edge of a ridge of a
ridge as Alberto sits in the Gulf. Medium range models are in fairly
good agreement with the timing and location of Alberto at the start
of the long term...but do begin to diverge from there. Do continue
to think that this ridge will help to keep Alberto east of
Arkansas...however the NAM is the most aggressive with bringing it
into southeast Arkansas. Reluctantly, did include some slight chance
POPs in eastern Arkansas to account for the NAM...and to a lesser
extent the ECMWF solutions, however will continue to watch model
trends and fine tune this in future forecasts.

Models do agree that this low pressure system will depart to the
northeast with a strong upper level ridge building in behind it.
Agree with previous forecast thinking that this will bring the
warmest temperatures of the year. At this far out, did go slightly
below model guidance...however would not be surprised to see
temperatures in the upper 90's towards the end of next week.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Aviation...67
Hazardous weather outlook, May 25, 3:48 AM CDT, 17 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
348 AM CDT Fri May 25 2018

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
348 AM CDT Fri May 25 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Scattered showers and thunderstorms will be possible in a large
part of Arkansas today and tonight. The northern half of the
state will see better chances for thunderstorms. Although
widespread severe weather is not expected, a few strong to briefly
severe storms are possible.

These storms would briefly be capable of producing damaging winds,
hail and locally heavy rainfall. Localized flash flooding may
occur as storm movement is expected to be slow and rainfall rates
very high.

Patchy fog will be possible this morning, but this will dissipate
after sunrise.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Some isolated to scattered thunderstorms will again be possible on
Saturday. While widespread severe weather is not expected...an
isolated strong to briefly severe thunderstorm may be seen. Locally
heavy rainfall will be the primary threat...though some damaging
winds may also be seen with the strongest storms.

Chances for thunderstorms decrease by late in the weekend into early
next week for much of the state...though some thunderstorm chances
will remain across eastern sections of the state through Wednesday.
Locally heavy rainfall will remain the primary threat with these
thunderstorms.

By late next week...expect heat index values to rise into the 90s to
just over 100 degrees.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

57/62

In the hours before

Special weather statement, May 25, 6:22 PM CDT, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Little Rock AR
622 PM CDT FRI MAY 25 2018

ARZ012-013-022-260000-
Pope AR-Searcy AR-Newton AR-
622 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON...
SOUTHWESTERN SEARCY AND NORTHEASTERN POPE COUNTIES UNTIL 700 PM
CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm near
Solo, or 24 miles north of Russellville, moving northeast at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Moore...                          Solo...
Witts Spring...                   Smyrna...
Ben Hur...                        Tilly...
Nogo...                           Sand Gap...
Simpson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3580 9283 3555 9281 3555 9285 3554 9285
      3548 9310 3572 9310
TIME...MOT...LOC 2322Z 246DEG 11KT 3561 9304

46
Special weather statement, May 25, 6:25 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Little Rock AR
625 PM CDT FRI MAY 25 2018

ARZ004-005-260015-
Baxter AR-Marion AR-
625 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR MARION AND NORTHWESTERN BAXTER
COUNTIES UNTIL 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Ozark Isle to near Flippin
to near Yellville. Movement was east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mountain Home...                  Bull Shoals...
Yellville...                      Gassville...
Flippin...                        Lakeview in Baxter County...
Arkawana...                       Ozark Regional Airport...
Ozark Isle...                     Bull Shoals State Park...
Colfax...                         Lion Hill...
Rush...                           Cartney...
Price Place...                    Cotter...
Summit...                         Midway in Baxter County...
Fairview in Marion County...      Ralph...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3650 9244 3627 9234 3609 9244 3609 9284
      3611 9284 3632 9274 3650 9280
TIME...MOT...LOC 2325Z 275DEG 14KT 3650 9273 3632 9266 3616 9274

46
Special weather statement, May 25, 7:11 PM CDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service Little Rock AR
711 PM CDT FRI MAY 25 2018

ARZ022-031-038-260045-
Pope AR-Yell AR-Conway AR-
711 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CONWAY...
NORTHEASTERN YELL AND SOUTHERN POPE COUNTIES UNTIL 745 PM CDT...

At 710 PM CDT, Doppler radar was tracking a strong thunderstorm over
Russellville, moving east at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Russellville...                   Dardanelle...
Atkins...                         Pottsville...
Petit Jean State Park...          Carden Bottoms...
Galla Creek WMA...                Lake Dardanelle...
Economy...                        Holla Bend...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3519 9324 3530 9317 3531 9288 3511 9292
TIME...MOT...LOC 0010Z 279DEG 11KT 3524 9313

67
Special weather statement, May 25, 7:20 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Little Rock AR
720 PM CDT FRI MAY 25 2018

ARZ004>006-013>015-023-260100-
Baxter AR-Marion AR-Searcy AR-Stone AR-Van Buren AR-Fulton AR-
Izard AR-
720 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR STONE...WESTERN IZARD...EASTERN
SEARCY...SOUTHEASTERN MARION...NORTH CENTRAL VAN BUREN...BAXTER AND
WESTERN FULTON COUNTIES UNTIL 800 PM CDT...

At 718 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mountain Home to Big Flat and Botkinburg.
Movement was to the east at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Mountain Home...                  Mountain View...
Calico Rock...                    Norfork...
Salesville...                     Pineville...
Briarcliff...                     Arkawana...
Rocky Hill...                     Herron...
Colfax...                         Rodney...
Advance...                        Cartney...
Culp...                           Elberta...
Blanchard Springs Campground...   Thola...
Norfork Dam...                    Diamond Bay...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3615 9201 3572 9218 3570 9265 3615 9245
      3650 9248 3650 9210
TIME...MOT...LOC 0018Z 264DEG 19KT 3649 9242 3618 9238 3571 9257

46
Special weather statement, May 25, 8:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
830 PM CDT FRI MAY 25 2018

ARZ031-038-039-260200-
Perry AR-Yell AR-Conway AR-
830 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERRY...SOUTHWESTERN
CONWAY AND CENTRAL YELL COUNTIES UNTIL 900 PM CDT...

At 829 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plainview in Yell County, or 12 miles southeast of Danville, moving
east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Ola...                            Plainview in Yell County...
Casa...                           Aplin...
Birta...                          Carter Cove Park...
Nimrod...                         Deberrie...
Pontoon...                        Fourche Junction...
Hollis...                         Sunlight Bay Park...
Garden Point Recreation Area...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3513 9299 3487 9289 3486 9299 3486 9307
      3485 9308 3482 9328 3499 9334
TIME...MOT...LOC 0129Z 252DEG 15KT 3493 9323

67
Special weather statement, May 25, 9:01 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Little Rock AR
901 PM CDT FRI MAY 25 2018

ARZ031-260245-
Conway AR-
901 PM CDT FRI MAY 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONWAY COUNTY UNTIL 945
PM CDT...

At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Claude to near Solgohachia. Movement was
east at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Morrilton...                      Menifee...
Bethlehem...                      Lanty...
Hill Creek...                     Solgohachia...
St. Vincent...                    Catholic Point...
Springfield...                    Middleton...
Plumerville...                    Birdtown...
Austin in Conway County...        Martinville...
Overcup...                        Mt Olive in Conway County...
Center Ridge...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3532 9248 3526 9250 3526 9251 3523 9251
      3523 9253 3521 9252 3519 9253 3519 9252
      3514 9254 3514 9283 3545 9265 3545 9248
TIME...MOT...LOC 0201Z 257DEG 4KT 3541 9262 3522 9273

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:11 PM CDTSpecial Weather StatementLZKPope34 min
May 25, 7:14 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Yell31 min
May 25, 7:20 PM CDTSpecial Weather StatementLZKBaxter, Stone40 min
May 25, 7:45 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell30 min
May 25, 7:46 PM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard21 min
May 25, 8:00 PM CDTFlash Flood WarningLZKPope, Yell3 hr
May 25, 8:30 PM CDTSpecial Weather StatementLZKPerry30 min
May 25, 9:01 PM CDTSpecial Weather StatementLZKConway44 min
May 25, 9:15 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner45 min
May 26, 2:26 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring, Pike36 min
May 26, 6:48 PM CDTSpecial Weather StatementLZKLincoln27 min

Nearby

Flash Flood Warnings in Arkansas, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.